Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 59, NWS Lake Charles, LA

June 2, 2004Evangeline Parish, Saint Landry Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 2, 2004, 3:50 PM CDT for Evangeline Parish, Saint Landry Parish, Louisiana. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2004, 3:50 PM CDT (20:50 UTC)
Expired
Jun 2, 2004, 4:45 PM CDT
In force
55 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

Counties Evangeline Parish, LA, Saint Landry Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2004-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 334 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2004-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
334 J/kg
Mixed-layer CIN
-353 J/kg
Mixed-layer LCL
1236 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 022050 CCA
SVRLCH
LAC039-097-022145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED FOR MOVEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
345 PM CDT WED JUN 2 2004

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EVANGELINE PARISH IN CENTRAL LOUISIANA
  ST. LANDRY PARISH IN CENTRAL LOUISIANA

* UNTIL 445 PM CDT

* AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM EUNICE TO OPELOUSAS...AND
  MOVING NORTHEAST AT 10 MPH.

* THIS STORM WILL BE NEAR...
  OPELOUSAS...EUNICE...PORT BARRE BY 345 PM CDT
  WASHINGTON BY 350 PM CDT
  MAMOU...VILLE PLATTE BY 445 PM CDT

SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3049 9220 3050 9258 3072 9232 3072 9188
          3073 9175 3040 9210

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:05 PM CDT, 45 minutes earlier.

Area forecast discussion, Jun 2, 3:05 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
302 PM CDT WED JUN  2 2004

.DISCUSSION...UNDER HIGH PRESSURE TODAY HEAT INDICES SOARED ABOVE
THE CENTURY MARK. WELL SUMMER HERE ANOTHER SIGN IS THE DEVELOPMENT
OF AFTERNOON STORMS ALONG THE C-BRZ. TONIGHT LOOKS TO SEE ANOTHER
ROUND OF THUNDERSTORMS THAT WILL BUILD DOWN INTO THE
THICKNESS...CURRENTLY MCS IS OVER OKLAHOMA DIVING TO THE SOUTH.

THE NEXT SEVERAL DAYS WILL SEE MUCH OF THE SAME TYPE OF WEATHER
WITH HOT DAYS AND INDICES SOARING TO AROUND THE CENTURY MARK.

&&

.PRELIMINARY POINT TEMPS/POPS...
LCH  74  90  73  88 /  50  40  20  40
BPT  74  90  74  89 /  50  40  20  40
AEX  70  90  70  89 /  50  40  40  40
LFT  73  89  73  88 /  40  40  20  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

K. KUYPER
Hazardous weather outlook, Jun 2, 6:00 AM CDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
600 AM CDT WED JUN 2 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
031100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
600 AM CDT WED JUN 2 2004

.DAY ONE...TODAY AND TONIGHT...
SCATTERED LONG-LIVED THUNDERSTORMS ARE POSSIBLE ONCE AGAIN. A FEW
STORMS MAY REACH SEVERE LIMITS. THE PRIMARY THREAT WILL BE DAMAGING
WINDS. THE CONVECTIVE WEATHER WILL END DURING THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THERE WILL BE A DAILY CHANCE FOR SHOWERS AND THUNDERSTORMS INTO
FRIDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY
BE REQUESTED FOR TODAY.

21

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 2:19 AM CDTSevere Thunderstorm WarningLCHBeauregard, Vernon41 min
Jun 2, 2:51 AM CDTSevere Thunderstorm WarningLCHRapides39 min
Jun 2, 3:11 AM CDTSevere Thunderstorm WarningLCHAllen, Beauregard, Calcasieu, Jefferson Davis49 min
Jun 2, 6:18 AM CDTSpecial Marine WarningLCH57 min
Jun 2, 7:28 AM CDTSpecial Marine WarningLCH62 min
Jun 2, 8:30 AM CDTSpecial Marine WarningLCH60 min
Jun 2, 2:53 PM CDTSevere Thunderstorm WarningLCHAcadia37 min
Jun 2, 3:46 PM CDTSevere Thunderstorm WarningLCHEvangeline, Saint Landry59 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.